Toxic Epidermal Necrolysis
Toxic Epidermal Necrolysis, or TEN, is a life-threatening skin disorder which may be caused by an allergic reaction to certain drugs. Toxic epidermal necrolysis causes painful blisters and peeling of the skin, and can lead to long-term health effects or even death. This severe allergic reaction is considered the more serious form of Stevens Johnson Syndrome (or SJS) or erythema multiforme, both of which are hypersensitivity reactions causing lesions on the skin and mucous membranes. If you have been afflicted with Toxic epidermal necrolysis, contact a lawyer to begin discussing your legal options.
Causes of Toxic Epidermal Necrolysis
TEN is usually caused by an allergic reaction to certain drugs. Possible causes of this disorder include over-the-counter pain relievers such as Motrin or Children’s Motrin, as well as anticonvulsants and antibiotics. Bextra and Celebrex, also known by their generic names of valdecoxib and celecoxib, can also cause Toxic Epidermal Necrolysis. Because Toxic Epidermal Necrolysis can be caused by a drug reaction, all drugs taken within 1 to 2 weeks of the first symptoms should be evaluated as possible causes.
The symptoms of TEN are associated with significant pain and discomfort. People afflicted by Toxic Epidermal Necrolysis experience severe skin peeling. As the skin peels off in large sheets, it leaves large areas of raw flesh. This loss of skin, similar to that seen in burn victims, allows for infection and loss of fluids. Toxic Epidermal Necrolysis can also affect the mucous membranes, particularly those in the eyes, mouth, and genitals. The legions spread rapidly, usually within 3 to 5 days, and frequently require hospitalization in a burn unit. TEN has a mortality rate of up to 40 percent; patients who survive frequently have lifelong symptoms including blindness and organ damage.
Filing a Toxic Epidermal Necrolysis Lawsuit
If you or a loved one has been afflicted with toxic epidermal necrolysis, contact a personal injury lawyer as soon as possible. A skilled attorney can help you examine possible causes, including drugs that may have caused TENS. If you believe that an allergic reaction to a specific drug caused the symptoms of toxic epidermal necrolysis, you may be able to pursue compensation from the drug manufacturer.
Victims of this condition face serious, lifelong health effects, which will incur significant medical expenses. In other cases, the victim has died as the result of Toxic Epidermal Necrolysis. Depending on the circumstances, the drug company may be considered liable for the harm caused as a result of taking their drug, and compensation may be pursued through a personal injury or wrongful death suit.
If you suspect that you or your loved one was afflicted with TEN as the result of an allergic drug reaction, contact an attorney who can evaluate your case. Your lawyer can help you prove that the drug manufacturer was at fault, determine the financial amount of the damages incurred, and pursue a legal claim against the company. A skilled attorney will have access to the medical experts and other specialists needed to present a strong legal claim against a drug manufacturer.
Contact a TEN Lawyer
If you are considering filing a claim over toxic epidermal necrolysis, contact our attorneys as soon as possible. You can expect that the drug manufacturer will have a team of experienced attorneys on their side. Often, their lawyers or insurance company will intimidate a victim into accepting a settlement offer that is not adequate to cover the damages caused by their drug. You face much better chances of recovering fair compensation if you are represented by an attorney who can avoid legal errors, explain the complex laws surrounding drug liability lawsuits, and ensure that your rights are protected.